Thunderstorm Wind, Newton
- When
- October 4, 1:49 PM CST
- Where
- Newton County, Bon Wier
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.733, -93.633
Trees fell on power lines.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Trees fell on power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Oct 4, 1:44 PM CST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 222 PM CDT MON OCT 4 2004 .DISCUSSION... AT MID TO UPPER LEVELS...A WEAK SHORTWAVE WILL BE MOVING EAST- SOUTHEAST ACROSS MAINLY THE NORTHERN SECTIONS OF THE AREA THROUGH EVENING. TROUGH AXIS SHOULD REACH SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI BY MIDNIGHT TONIGHT. RIDGING IS EXPECTED TO DEVELOP OVER THE AREA TUESDAY. A SOUTHWESTERLY FLOW WILL RETURN TO THE AREA WEDNESDAY AND PERSIST INTO THURSDAY. ASSOCIATED WITH THE MID TO UPPER LEVEL LOW WILL BE LOW TO MID LEVEL VERTICAL VELOCITIES OVER MUCH OF THE FORECAST AREA THIS EVENING.... MOVING TO THE EAST OF THE FORECAST AREA BY MIDNIGHT. ATMOSPHERIC MOISTURE WILL REMAIN RELATIVELY HIGH TONIGHT INTO THURSDAY AND WILL INCREASE THURSDAY AS A SOUTHEASTERLY LOW LEVEL FLOW DEVELOPS. WILL HAVE LIKELY POPS EASTERN PARTS OF THE AREA TONIGHT NEAR AND AHEAD OF THE EASTWARD MOVING MID TO UPPER LEVEL SHORTWAVE TROUGH. SOME OF THE RAIN AND STORMS CURRENTLY ON RADAR COULD PERSIST OVER THE REMAINDER OF THE AREA INTO THE EVENING. WITH REASONABLY ABUNDANT MOISTURE...WILL CALL FOR A CHANCE OF MAINLY DAYTIME SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY. WITH INCREASING INSTABILITY ASSOCIATED WITH SOUTHWESTERLY FLOW ALOFT AND MOISTURE BUILDING OVER THE AREA...OF RAIN WILL BE LIKELY THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... LCH 69 81 67 85 / 50 50 20 30 BPT 68 81 68 84 / 40 40 20 40 AEX 66 79 62 84 / 60 40 20 30 LFT 70 82 67 85 / 60 50 20 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 425 AM CDT MON OCT 4 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 051100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 425 AM CDT MON OCT 4 2004 .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE BY LATE AFTERNOON AS AN UPPER LEVEL DISTURBANCE MOVES EAST ACROSS THE AREA. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE THURSDAY AS A LOW PRESSURE TROUGH DEVELOPS ACROSS THE WESTERN GULF. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD FRIDAY AND SATURDAY AS THE SURFACE AND UPPER LEVEL TROUGH MOVES OVER THE AREA. RAIN CHANCES WILL DECREASE BY SUNDAY AS THE SYSTEM MOVES EAST. BY WEDNESDAY NIGHT THROUGH EARLY SATURDAY...A STRONG SURFACE HIGH WILL BUILD SOUTHEAST ACROSS THE EASTERN UNITED STATES AND PARK ALONG THE EASTERN SEABOARD FOR A COUPLE OF DAYS. THE INTERACTION BETWEEN THIS HIGH AND THE SURFACE TROUGH IN THE WESTERN GULF WILL GRADUALLY INCREASE EASTERLY WINDS ACROSS THE NORTHERN GULF. THIS WILL RESULT IN TIDES GRADUALLY INCREASING TO ABOUT 2 FEET ABOVE NORMAL...CAUSING MINOR COASTAL FLOODING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED TODAY OR TONIGHT. DML
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1156 AM CDT MON OCT 4 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 041900- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 1156 AM CDT MON OCT 4 2004 ...FALL SEVERE THUNDERSTORMS THIS AFTERNOON... A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ENTER INTERIOR SOUTHEAST TEXAS BETWEEN 1 AND 2 PM. A FEW OF THE TOWNS THAT WILL BE AFFECTED ARE WOODVILLE...JASPER...NEWTON AND THE LAKES AREA. THESE STORMS PRODUCED DAMAGING THUNDERSTORM WINDS AND LARGE HAIL ACROSS NORTHEAST TEXAS EARLIER TODAY. THESE STORMS WILL REACH COASTAL SOUTHEAST TEXAS AND PORTIONS OF SOUTHWEST AND CENTRAL LOUISIANA BY MID TO LATE AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER UPDATES. MOGGED
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
233 PM CDT MON OCT 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL WOODVILLE 30.77N 94.42W
10/04/2004 0.75 INCH TYLER TX PUBLIC
&&
FNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
245 PM CDT MON OCT 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 5 W WOODVILLE 30.77N 94.51W
10/04/2004 1.00 INCH TYLER TX LAW ENFORCEMENT
TYLER COUNTY SHERIFFS OFFICE REPORTED QUARTER SIZE HAIL
&&
FNThe national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426993.